Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 4, NWS Lake Charles, LA

January 5, 2025Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 5, 2025, 9:03 PM CST for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2025, 9:03 PM CST (03:03 UTC)
Expired
Jan 5, 2025, 9:45 PM CST
In force
42 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

The radar

The Hammond radar (KHDC), 146 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 5:16 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Jan 5, 5:16 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
516 PM CST Sun Jan 5 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 355 PM CST Sun Jan 5 2025

Mid-afternoon sfc analysis/recent 88D imagery shows our long
awaited cold front now pushing through the far nwrn zones while
the remainder of the the forecast area remains in a srly wind
regime behind a warm front well to our north. Meanwhile, high
pressure centered over the Canadian Prairies was ridging swd
through the Plains and into nwrn TX with very cold air
accompanying it. Water vapor imagery shows our mid/upper-level
storm system moving out of the Plains and into the mid-Mississippi
Valley this afternoon, with a deep nwrly flow in place behind it.
As stated before, local 88Ds show a largely sub-severe (so far)
line of convection from roughly Toledo Bend Dam to Houston Metro
with scattered distinct cells out ahead of the main line, mainly
over cntl/extreme swrn LA and sern TX.

Will continue to watch the line for severe potential through this
evening, with Tornado Watches #1/#2 continuing in effect except
for Tyler, where the watch will be canceled at 22z/16L as the
severe threat has ended with the passage of the line. The evening
shift will also continue sfc winds to see if the going Wind
Advisory will need to be extended past its current expiration time
03z/21L.

Once the line/sfc front passes, the big story remains the coldest
air of the season rushing in post-fropa as strong CAA develops
with the Canadian high building down the lee of the Rockies. A 40
to 50 degree temperature drop is progged between today's highs
and wake up temps Monday morning, with lows forecast to range
from the mid 20s to around 30, with the exception of lower-most
Acadiana and maybe the LA coastline. Wind chill values still look
to drop to the 10s across most of the area along/north of the I-10
corridor, with wind chills around 20 degrees for the coastal
zones...thus no changes to the inherited Cold Weather Advisory at
this time.

With much drier air encroaching behind the departing storm
system/sfc front, dry weather remains on tap through the rest of
the short term. Monday highs are only expected to reach the
lower/mid 40s...but with brisk nrly winds lingering, apparent
temps will largely remain in the 30s throughout the day. At this
time, will not be issuing another Wind Advisory for tomorrow, but
one may be needed, especially across the srn zones where sustained
winds look to approach criteria. Monday night temps look similar
to tonight's, although wind chills should be higher as winds relax
with the approach of the core of the high. Under full sunshine,
Tuesday looks a couple degrees warmer than Monday...while better
radiating conditions should lead to the coldest night of the
season Tuesday night, especially across the nrn zones.

25

&&

.LONG TERM...
(Wednesday through next Saturday)
Issued at 355 PM CST Sun Jan 5 2025

Dry weather is expected to continue through Wednesday before the
forecast gets interesting. The next mid-level storm system is
progged to cross the wrn CONUS Monday/Tuesday with a deepening
swrly flow expected to allow moisture return aloft across the
region by Wednesday. This system looks to help initiate sfc low
development over the wrn Gulf through Wednesday night, which will
help allow for low-level moisture to begin building back nwd
towards the area. As lift begins to spread across the area, light
precipitation could begin developing/moving into the wrn portions
of the forecast area late Wednesday night before spreading ewd
across the remainder of the CWA Thursday morning. Given the cold
air in place and temperature profiles in forecast soundings,
expect some mix of winter precipitation across mainly the nrn
portions of the forecast area before WAA warms the column back
above the freezing mark and transitions the precip to just a cold
rain.

Rain chances will further increase through Thursday night as the
lead shortwave pushes ewd across the region. Precip will finally
come to an end later Friday when an associated sfc cold front
finally sweeps through.

One last shot at precip comes over the weekend when yet another
minor shortwave is progged to cross.

25

&&

.AVIATION...
(00Z TAFS)

Line of strong TSRA along the strong cold front extends from AEX
to BPT now, moving southeast around 25 kts. Expect TSRA and
MVFR/IFR ceilings through 01z at AEX/BPT, through 02z at LCH, and
through 04z at LFT/ARA. Ahead of the front, south to southwest
winds 18-22 kts with gusts of 30-34 kts continue. Behind the
strong cold front, northwest winds around 20 kts with gusts to 30
kts for a couple of hours, and should subside to around 15-18 kts
with gusts 25-28 kts for the remainder of the overnight hours
through Monday afternoon. Expect the TSRA to end, as well as
lifting ceilings to VFR.

08/DML

&&

.MARINE...
Issued at 355 PM CST Sun Jan 5 2025

Latest guidance indicates that gusts just reaching gale force will
be possible over the outer waters beginning tonight with the cold
frontal passage and continuing through at least Monday morning...
but since these gusts are not expected to be frequent or
widespread, elected to hold on to the inherited SCA and not
upgrade to a Gale Warning at this time.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  26  42  25  45 /  50   0   0   0
LCH  29  45  28  48 /  50   0   0   0
LFT  32  43  29  46 /  90   0   0   0
BPT  31  47  29  50 /  30   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Freeze Warning from 3 AM to 10 AM CST Monday for LAZ031>033-044-
     045-055-073-074-141>143-152>154-241>243-252>254.

     Wind Advisory until 9 PM CST this evening for LAZ033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Freeze Warning from 3 AM to 10 AM CST Monday for TXZ201-261-262-
     515-516-615-616.

     Wind Advisory until 9 PM CST this evening for TXZ515-516-615-616.

GM...Small Craft Advisory until noon CST Monday for GMZ430-432.

     Small Craft Advisory from 9 PM this evening to noon CST Monday
     for GMZ435-436.

     Small Craft Advisory until 6 PM CST Monday for GMZ450-452.

     Small Craft Advisory from 9 PM this evening to 6 PM CST Monday
     for GMZ455.

     Small Craft Advisory until midnight CST Monday night for GMZ470-
     472-475.

&&

SHORT TERM...08
LONG TERM....08
AVIATION...08

In the hours before

Special weather statement, Jan 5, 3:46 PM CST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
346 PM CST Sun Jan 5 2025

LAZ027-030-141-TXZ201-259>262-515-516-615-616-052230-
Beauregard LA-Vernon LA-Northern Calcasieu LA-Hardin TX-
Northern Orange TX-Lower Jefferson TX-Southern Newton TX-
Southern Orange TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Upper Jefferson TX-
346 PM CST Sun Jan 5 2025

...STRONG THUNDERSTORMS WILL IMPACT BEAUREGARD...NORTHWESTERN
CALCASIEU AND SOUTHERN VERNON PARISHES...NORTHERN JEFFERSON...
SOUTHERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND SOUTHEASTERN
JASPER COUNTIES THROUGH 430 PM CST...

At 346 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from New Llano to near Devers. Movement was east at
40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Singer, Weiss Bluff, Trout Creek, Bivens, Lumberton, Evadale, Oretta,
Nome, Silsbee, Lakeview, Forest Heights, Rosepine, Rose City, Pine
Forest, Sour Lake, Orangefield, Beaumont, Fields, Bon Weir, and
Nederland.

This includes Interstate 10 in Texas between mile markers 874 and
832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 600 PM CST for southwestern
and west central Louisiana...and southeastern Texas.

&&

LAT...LON 3107 9333 3103 9283 3102 9283 2980 9413
      2986 9436 2989 9436 2989 9444 3011 9445
      3011 9448
TIME...MOT...LOC 2146Z 280DEG 31KT 3108 9330 3000 9454

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rua
Special weather statement, Jan 5, 4:31 PM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
431 PM CST Sun Jan 5 2025

LAZ027>032-073-141-241-TXZ262-516-615-616-052330-
West Cameron LA-Southern Calcasieu LA-Avoyelles LA-Evangeline LA-
Allen LA-Vernon LA-Northern Calcasieu LA-Rapides LA-Beauregard LA-
Southern Newton TX-Southern Orange TX-Northern Orange TX-
Lower Jefferson TX-
431 PM CST Sun Jan 5 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...RAPIDES...
NORTHWESTERN EVANGELINE...BEAUREGARD...WESTERN CALCASIEU...
NORTHWESTERN AVOYELLES...SOUTHEASTERN VERNON AND CENTRAL ALLEN
PARISHES...JEFFERSON...SOUTHWESTERN NEWTON AND ORANGE COUNTIES
THROUGH 530 PM CST...

At 431 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Timber Trails to near Gardner to 9 miles
northwest of High Island. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Ball, Tioga, Topsy, Toomey, Orange, Gillis, Edgerly, Glenmora, Forest
Hill, Sugartown, Oretta, Alexandria, Holloway, Union Hill, Libuse,
Hineston, Harmony, Forest Heights, Rose City, and Orangefield.

This includes the following highways...
 Interstate 10 in Texas between mile markers 880 and 857, and between
mile markers 842 and 832.
 Interstate 10 in Louisiana between mile markers 1 and 23.
 Interstate 49 between mile markers 60 and 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 600 PM CST for central,
southwestern and west central Louisiana...and southeastern Texas. A
Tornado Watch also remains in effect until 900 PM CST for central
Louisiana.

&&

LAT...LON 3147 9216 3135 9204 3134 9204 3121 9209
      2986 9378 2997 9376 2999 9386 2983 9392
      2983 9393 2984 9395 2977 9391 2982 9383
      2968 9400 2956 9435 2986 9436 3124 9269
      3140 9261
TIME...MOT...LOC 2231Z 276DEG 23KT 3141 9253 3124 9262 2967 9451

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rua
Special weather statement, Jan 5, 5:29 PM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
529 PM CST Sun Jan 5 2025

LAZ028-029-031>033-073-074-141>143-241-242-TXZ615-060030-
West Cameron LA-Southern Calcasieu LA-St. Landry LA-Avoyelles LA-
Evangeline LA-Allen LA-Northern Calcasieu LA-Rapides LA-
Northern Acadia LA-Southern Jefferson Davis LA-
Northern Jefferson Davis LA-East Cameron LA-Lower Jefferson TX-
529 PM CST Sun Jan 5 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CAMERON...
SOUTHEASTERN RAPIDES...JEFFERSON DAVIS...EVANGELINE...NORTHWESTERN
ACADIA...EASTERN CALCASIEU...AVOYELLES...NORTHWESTERN ST. LANDRY...
SOUTHEASTERN ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTHEASTERN JEFFERSON COUNTIES THROUGH 630 PM CST...

At 529 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Ridgecrest to 14 miles east of High Island.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Chataignier, Cottonport, Cheneyville, Basile, Bayou Chicot, Goudeau,
Topsy, Hayes, Moss Bluff, Lake Ophelia National Wildlife Refuge,
Cameron, Moreauville, Duralde, St. Landry, Lacassine, Sabine Pass,
Johnsons Bayou, Whiteville, Kinder, and Dupont.

This includes the following highways...
 Interstate 10 in Louisiana between mile markers 21 and 64.
 Interstate 210 between mile markers 1 and 12.
 Interstate 49 between mile markers 32 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 600 PM CST for central and
southwestern Louisiana. A Tornado Watch also remains in effect until
900 PM CST for central Louisiana.

&&

LAT...LON 3120 9168 3091 9180 2978 9325 2976 9334
      2980 9334 2976 9335 2975 9368 2969 9383
      2975 9389 2969 9384 2969 9390 2967 9407
      2983 9381 2991 9376 3128 9201 3122 9199
      3123 9192 3130 9191
TIME...MOT...LOC 2329Z 271DEG 32KT 3159 9154 2955 9414

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 6:26 PM CSTSpecial Weather StatementLCHAvoyelles34 min
Jan 5, 6:31 PM CSTSpecial Weather StatementLCHAcadia, Cameron59 min
Jan 5, 7:27 PM CSTSpecial Weather StatementLCHLafayette, Vermilion63 min
Jan 5, 8:17 PM CSTSpecial Weather StatementLCHIberia, Saint Martin, Vermilion43 min
Jan 5, 9:35 PM CSTSpecial Marine WarningLCH41 min
Jan 6, 3:21 AM CSTCold Weather AdvisoryLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more30 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.